MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ VIP; CATHETER, CONTINUOUS FLUSH

EDWARDS LIFESCIENCES PR SWAN-GANZ VIP; CATHETER, CONTINUOUS FLUSH
Model Number 782F75M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of a swan ganz catheter was missing during a pre op open heart surgery.After catheter was floated and placed into the pa, ventricular ectopy was noticed.It was suspected that the catheter flipped back into the right ventricle.Physician pulled back into the svc, ra to refloat the catheter, but balloon did not inflate.Physician removed the catheter from the sheath to examine and noticed a small donut shaped rubberized material at the proximal and distal area of the balloon and that the middle section of the balloon was missing.A new swan ganz was exchanged and used without issues.The surgery went without complications.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product investigation.A supplemental report will be forthcoming with the evaluation when completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
An imaging evaluation was completed with photos provided by customer.Per the evaluation, the reported event of middle section of the balloon was missing was confirmed.1 image was reviewed.Catheter balloon was found to be torn from proximal and distal bonding sites.The central area of balloon latex was missing.Residual latex were observed from the distal and proximal bonding sites.Due to the hospital risk management retaining the device, no product will be returned.It is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.Corrections to the h6 codes type of investigation and investigation conclusions were made.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Udi related data quality updates only the following are additional product codes for this device: dqo, catheter, intravascular, diagnostic.Dyg, catheter, flow directed.Dqe, catheter, oximeter, fiberoptic.The following is corrected data, as the original identification information sent did not match the data submitted to the global unique device identification database (gudid): d1 brand name: swan-ganz vip; d2a common device name: catheter, continuous flush; d2b device product code: kra.

Brand Name
SWAN-GANZ VIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key17999616
Report Number2015691-2023-17040
Device Sequence Number14489380
Product Code KRA
UDI-Device Identifier00690103197303
UDI-Public(01)00690103197303(17)250818(11)230819(10)65236657
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K926450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/18/2025
Device Model Number782F75M
Device Lot Number65236657
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer10/30/2023
07/18/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/08/2023
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown